I have been on Effexor XR at first 75mg. Then 150mg and now im at 300mg. I have headaches and no apetite; nausea and insomnia. Im depressed and i cry my body aches. Im sick of playing trial and error. I want to get better. Im hungry but cant eat. I cant taste anything. I dont know what to do. Anything helps.
Hi, peeps! How long have you been on the Effexor (total time including dose increases)? And what, if any, other medications have you tried and for how long?
I would ask the same questions as WildcatVet, plus the symptoms that you list in your question, such as no appetite, insomnia, crying and body aches, were these symptoms that just occurred with taking Effexor XR or are the symptoms from your depression? Those are symptoms that many people have with depression. I am someone who has had great results from Effexor. (I upgraded to Pristiq which has less side effects in some ways, but it is basically Effexor.) When you say, "Im sick of playing trial and error. I want to get better." What other medications or things you have done to try to help your depression? Also how long have you been suffering with depression?
The Effexor saved my life. It is good that your doctor is raising the amount as illustrated by my story below, but I hope that the doctor waited about 4 weeks before raising the amount because it takes about that much time or a bit more for it to work. Otherwise you may be taking too much which could lead to bad side effects which are unnecessary.
At one point, I got terribly depressed while taking Effexor. My doctor said to raise the dose and get counseling. With needing to visit my mother in hospice almost daily, I did not have time to get counseling. I had a terrible, physically painful life that severely limited my activities. I was certain that my depression was situational and that nothing chemical could help it. But having raised the dose of Effexor, about 4 to 6 weeks later, my depression was gone. I was shocked. Don't get me wrong, I was still resentful about all my physical pain, but that is different from clinical depression.
Please provide more details so that we can better help you. You will get better. Perhaps not with this medication. But hang in there. I know that it is hard, but there will be light for you in time.
One of the best out there I found but all are different. 225 9-10 years. Worked great for anxiety more than depression which is what I wanted. Ask us anything vet has been on it for years too.
As everyone has already asked how long have you been on it & what was the timing in the increased dosages? I took Effexor for a year but it never helped me. I only stayed on it because I was in college & coming off it was not fun. I also have tried many many antidepressants, I’ve been on Zoloft a year now at a very low dose & doing good, I wish I could increase but then I cannot stay awake, I’m very sensitive to all meds. Too many times doctors just want to keep increasing when that only makes you feel worse.
I was on 300mg for months the had an emotional breakdown they added rexulti 1 mg then a few weeks later 2 then a few weeks later 3. Now I'm finally functional.
I was on Lexapro for 4 weeks and had all the side effects very severely. Lost my job, had to drop my semester of school. Was on Effexor for 5 days and made all of my symptoms worse. Trial and error sucks but some medicines don’t work for certain people. I’m currently not on anything and having withdrawal symptoms but terrified to try anything else. My doctor says that I could be sensitive to antidepressants
I’ve been on Effexor for close to 15 years, and not had such a degree of side effects as your posting. I would contact your doctor and tell him/her you want something different. Never just stop taking Effexor abruptly: problems will occur and will be even dangerous. I also believe there is no evidence that above 225mg of Effexor is beneficial. Praying for improvements. My bipolar/depression is horrible and with you for ever. Love yourself and always remember what makes you happy and apply those ideas/principles to every moment/hour/day.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 7 Apr 2019 • 9 answers
Updated 15 Jun 2015 • 5 answers
Effexor XR - Have any of you had trouble with headaches on effexor rx , I have been on it for a year
Updated 27 Dec 2015 • 1 answer
Updated 12 Apr 2018 • 1 answer
Updated 28 Jun 2018 • 2 answers